Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on $p$-bases of rings

Author: Tomoaki Ono
Journal: Proc. Amer. Math. Soc. 128 (2000), 353-360
MSC (1991): Primary 13N05; Secondary 13B05
Published electronically: July 6, 1999
MathSciNet review: 1623048
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $R\supseteq R'\supseteq R^p$ be a tower of rings of characteristic $p>0$. Suppose that $R$ is a finitely presented $R'$-module. We give necessary and sufficient conditions for the existence of $p$-bases of $R$ over $R'$. Next, let $A$ be a polynomial ring $k[X_1,\dots ,X_n]$ where $k$ is a perfect field of characteristic $p>0$, and let $B$ be a regular noetherian subring of $A$ containing $A^p$ such that $[Q(B)\, :\, Q(A^p)]=p$. Suppose that $Der_{A^p}(B)$ is a free $B$-module. Then, applying the above result to a tower $B\supseteq A^p\supseteq B^p$ of rings, we shall show that a polynomial of minimal degree in $B-A^p$ is a $p$-basis of $B$ over $A^p$.

References [Enhancements On Off] (What's this?)

  • 1. T. Kimura and H. Niitsuma, On Kunz's conjecture, J. Math. Soc. Japan 34 (1982), 371-378. MR 83h:13030
  • 2. -, A note on $p$-basis of polynomial ring in two variable, SUT J. Math. 25 (1989), 33-38. MR 91a:13002
  • 3. E. Kunz, Kähler Differentials, Vieweg Advanced Lectures in Math., 1986. MR 88e:14025
  • 4. H. Matsumura, Commutative Ring Theory, Cambridge University Press, Cambridge, 1986. MR 88h:13001
  • 5. D. Quillen, Projective modules over polynomial rings, Invent. Math. 36 (1976), 167-171. MR 55:337
  • 6. S. Yuan, Inseparable Galois theory of exponent one, Trans. Amer. Math. Soc. 149 (1970), 163-170. MR 41:1717

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13N05, 13B05

Retrieve articles in all journals with MSC (1991): 13N05, 13B05

Additional Information

Tomoaki Ono
Affiliation: Tokyo Metropolitan College of Aeronautical Engineering 8-52-1, Minami-senju, Arakawa-ku, Tokyo 116-0003, Japan

Keywords: $p$-basis, derivation, Galois extension
Received by editor(s): January 19, 1998
Received by editor(s) in revised form: April 1, 1998
Published electronically: July 6, 1999
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society